Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Intelence and dementia?
Dec 17, 2008

My doctor recently switched me from Atripla to a combination of Intelence and Truvada, mostly due to weight loss and continuing fatigue I experienced on Atripla after almost a half-year of treatment. Thus far, my new combination doesn't make me groggy in the morning, like the Sustiva component of Atripla did, which is great. However, a positive friend told me he had heard that regimens without Sustiva are more likely to allow the brain to progress to dementia. Is there any truth to that claim? Thank you.

Response from Dr. Henry

I haven't seen much on central nervous effectiveness of etravirine. Though there are concerns about whether HIV regimens that are effective in the blood also are effective at shutting down HIV in the brain, in general persons with undetectable HIV levels in blood and a decent CD4 count (>>200) are doing well brain-wise. I am not aware that data exists that shows that Sustiva is particularly brain protective compared to either etravirine or other currently used regimens. KH



Previous
Strange rash
Next
Nausea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement